Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 158, NWS San Francisco Bay Area, CA

October 3, 2012

NWS San Francisco Bay Area, CA issued this small craft advisory at Oct 3, 2012, 11:31 PM PDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Oct 3, 2012, 11:31 PM PDT (06:31 UTC)
Expired
Oct 4, 2012, 9:00 PM PDT
In force
21 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

504 
WHUS76 KMTR 040631
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1131 PM PDT WED OCT 3 2012


PZZ530-041000-
/O.NEW.KMTR.SC.Y.0158.121004T0631Z-121004T1000Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
1131 PM PDT WED OCT 3 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT THURSDAY. 

* WINDS: WESTERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE THROUGH
  THE OVERNIGHT HOURS. WIND GUSTS TO 30 KT WILL BE POSSIBLE NEAR
  ANGEL ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
4 follow-up statements
222 
WHUS76 KMTR 041000
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
300 AM PDT THU OCT 4 2012

PZZ530-041800-
/O.EXT.KMTR.SC.Y.0158.000000T0000Z-121005T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
300 AM PDT THU OCT 4 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS: WESTERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE THROUGH
  THIS EVENING. WINDS MAY SUBSIDE SLIGHTLY LATE THIS MORNING...BUT
  WILL QUICKLY INCREASE THIS AFTERNOON. WIND GUSTS TO 30 KT WILL
  BE POSSIBLE NEAR ANGEL ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
347 
WHUS76 KMTR 041530
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
830 AM PDT THU OCT 4 2012

PZZ530-042330-
/O.CON.KMTR.SC.Y.0158.000000T0000Z-121005T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
830 AM PDT THU OCT 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS: WESTERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE 
  THROUGH THIS EVENING. WINDS MAY SUBSIDE SLIGHTLY LATE THIS 
  MORNING...BUT WILL QUICKLY INCREASE THIS AFTERNOON. WIND GUSTS 
  TO 30 KT WILL BE POSSIBLE NEAR ANGEL ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
236 
WHUS76 KMTR 042120
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
220 PM PDT THU OCT 4 2012

PZZ575-050530-
/O.NEW.KMTR.SC.Y.0159.121006T0000Z-121006T0900Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
220 PM PDT THU OCT 4 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM FRIDAY TO 2 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM FRIDAY TO 2 AM PDT
SATURDAY. 

* WINDS AND WAVES: NORTHWESTERLY WINDS ARE EXPECTED TO INCREASE TO
  15 TO 25 KT FRIDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED
  SOUTH OF PT SUR. WINDS WILL DECREASE TO 5 TO 15 KT AFTER
  MIDNIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-050530-
/O.NEW.KMTR.SC.Y.0159.121006T0000Z-121006T0900Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
220 PM PDT THU OCT 4 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM FRIDAY TO 2 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM FRIDAY TO 2 AM PDT
SATURDAY. 

* WINDS AND WAVES: NORTHWESTERLY WINDS ARE EXPECTED TO INCREASE TO
  15 TO 25 KT FRIDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED
  SOUTH OF PT SUR. WINDS WILL DECREASE TO 5 TO 15 KT AFTER
  MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-050400-
/O.CON.KMTR.SC.Y.0158.000000T0000Z-121005T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
220 PM PDT THU OCT 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS: WESTERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE THROUGH
  THIS EVENING. THE STRONGEST WINDS WILL BE THROUGH THE GOLDEN
  GATE AND IN THE VICINITY OF ANGEL ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
189 
WHUS76 KMTR 050413
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
913 PM PDT THU OCT 4 2012

PZZ530-050515-
/O.EXP.KMTR.SC.Y.0158.000000T0000Z-121005T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
913 PM PDT THU OCT 4 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

PZZ575-051215-
/O.CON.KMTR.SC.Y.0159.121006T0000Z-121006T0900Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
913 PM PDT THU OCT 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM FRIDAY TO
2 AM PDT SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM FRIDAY TO 2 AM
PDT SATURDAY. 

* WINDS AND WAVES: NORTHWESTERLY WINDS ARE EXPECTED TO INCREASE 
  TO 15 TO 25 KT FRIDAY AFTERNOON. THE STRONGEST WINDS ARE 
  EXPECTED SOUTH OF PT SUR. WINDS WILL DECREASE TO 5 TO 15 KT 
  AFTER MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-051215-
/O.CON.KMTR.SC.Y.0159.121006T0000Z-121006T0900Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
913 PM PDT THU OCT 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM FRIDAY TO
2 AM PDT SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM FRIDAY TO 2 AM
PDT SATURDAY. 

* WINDS AND WAVES: NORTHWESTERLY WINDS ARE EXPECTED TO INCREASE 
  TO 15 TO 25 KT FRIDAY AFTERNOON. THE STRONGEST WINDS ARE 
  EXPECTED SOUTH OF PT SUR. WINDS WILL DECREASE TO 5 TO 15 KT 
  AFTER MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 3, 10:36 PM PDT, 55 minutes earlier.

Area forecast discussion, Oct 3, 10:36 PM PDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1036 PM PDT WED OCT 3 2012

.DISCUSSION...AS OF 9:05 PM PDT WEDNESDAY...A SHALLOW MARINE LAYER
RETURNED TO THE COAST TODAY AND ONSHORE SURFACE PRESSURE GRADIENTS
STEADILY INCREASED THROUGH THE DAY. THE RESULT WAS MUCH COOLER
WEATHER TODAY...ESPECIALLY NEAR THE COAST AND IN THE COASTAL
VALLEYS. THE SHARPEST DECLINE IN TEMPERATURES OCCURRED ALONG THE
NORTHERN PERIPHERY OF MONTEREY BAY WHERE HIGHS TODAY WERE NEARLY
30 DEGREES COOLER THAN YESTERDAY IN SANTA CRUZ AND WATSONVILLE.
ELSEWHERE ALONG THE COAST AND IN THE COASTAL VALLEYS COOLING WAS
GENERALLY ON THE ORDER OF 10 TO 20 DEGREES. THE INLAND VALLEYS
MANAGED TO REMAIN ISOLATED FROM THE COOLING EFFECTS OF THE
ADVANCING MARINE AIR UNTIL LATE IN THE DAY. CONSEQUENTLY...MOST
INLAND VALLEY LOCATIONS SAW COOLING OF ABOUT 10 DEGREES OR LESS.
ONE INTERESTING FACT IS THAT TODAY'S HIGH TEMPERATURE OF 74
DEGREES IN DOWNTOWN SAN FRANCISCO OCCURRED JUST AFTER MIDNIGHT.
THE AFTERNOON HIGH IN THE CITY WAS ONLY 71.

THE COOLING TREND THAT GOT UNDERWAY TODAY WILL CONTINUE ON
THURSDAY. THE BULK OF THE COOLING TOMORROW WILL BE IN THE INLAND
VALLEYS AS THE UPPER RIDGE ALONG THE WEST COAST WEAKENS
FURTHER...THE MARINE LAYER DEEPENS...AND MARINE AIR SURGES
FARTHER INLAND. INLAND VALLEY LOCATIONS WILL SEE AS MUCH AS 15
DEGREES OF ADDITIONAL COOLING ON THURSDAY. COASTAL AREAS SAW MOST
OF THEIR COOLING TODAY...BUT WILL COOL BY AS MUCH AS FIVE DEGREES
MORE ON THURSDAY AS LOW CLOUDS BECOME MORE WIDESPREAD AND
PERSISTENT.

THE UPPER LOW CURRENTLY CENTERED WELL OFFSHORE NEAR 34N/133W IS
FORECAST TO APPROACH THE CALIFORNIA COAST VERY SLOWLY FROM
TOMORROW RIGHT ON THROUGH THE WEEKEND. A GRADUAL COOLING TREND
WILL CONTINUE LATE IN THE WEEK AND INTO THE WEEKEND AS THE LOW
DRAWS CLOSER TO THE COAST AND THE AIRMASS ALOFT COOLS. THERE
SHOULD BE ENOUGH COOLING ALOFT BY SATURDAY OR SUNDAY TO MIX OUT
THE MARINE LAYER AND RESULT IN SOMEWHAT LESS CLOUD COVER NEAR THE
COAST OVER THE WEEKEND.

THE MODELS INDICATE THE UPPER LOW WILL CONTAIN ENOUGH MOISTURE AND
INSTABILITY TO PRODUCE SCATTERED LIGHT PRECIPITATION. BUT MOST
PRECIP IS FORECAST TO REMAIN EITHER CLOSE TO THE LOW CENTER OR OVER
THE HIGHER MOUNTAINS SUCH AS THE SIERRA. WITH THE LOW FORECAST TO
REMAIN OFFSHORE THROUGH SUNDAY...IT'S LIKELY OUR AREA WILL
CONTINUE TO SEE DRY CONDITIONS THROUGH THE UPCOMING WEEKEND.
TEMPERATURES OVER THE WEEKEND WILL BE COOLER THAN NORMAL...BY AS
MUCH AS 10 DEGREES.

BY LATE SUNDAY NIGHT AND MONDAY...WHEN THE LOW FINALLY BEGINS TO
MAKE ITS WAY INLAND...SHOWER CHANCES WILL DEVELOP ACROSS OUR
REGION. BEST CHANCES APPEAR TO BE MONDAY THROUGH MONDAY NIGHT.
RAINFALL AMOUNTS IN ANY ONE PLACE ARE FORECAST TO REMAIN BELOW A
QUARTER OF AN INCH.

SHOWER CHANCES ARE EXPECTED TO END BY LATE TUESDAY AND SOME WARMING
WILL OCCUR DURING THE SECOND HALF OF THE WEEK AS THE LOW MOVES
VERY SLOWLY TO THE SE. THE LOW IS FORECAST TO STALL OVER THE
MOJAVE BY LATE IN THE WEEK AND SO WARMING WILL LIKELY BE GRADUAL.

&&

.AVIATION...AS OF 10:42 PM WEDNESDAY...STRATUS IS COVERING MUCH OF
THE COASTLINE BEING FILTERING INLAND ON ONSHORE WINDS. THE MARINE
LAYER WILL GRADUALLY DEEPEN OVERNIGHT AND THURSDAY.

VICINITY OF KSFO...MODERATE CONFIDENCE VFR HOLDS FOR AT LEAST A
FEW MORE HOURS. WILL BE WATCHING THE STRATUS AS IT CONTINUES TO
MOVE IN THROUGH THE GOLDEN GATE. SOME STRATUS REACHING NEARBY KSFO
BY MORNING IS POSSIBLE. VFR IS LIKELY TO RETURN DURING THE DAY
THURSDAY.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...CEILINGS HAVE DEVELOPED. IFR IS FORECAST
TONIGHT. VFR IS LIKELY TO RETURN BY LATE THURSDAY MORNING.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...NONE.

PUBLIC FORECAST: DYKEMA
AVIATION/MARINE: CANEPA

VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 2:20 PM PDTSmall Craft AdvisoryMTR36 hr

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.